Question

I just recently started my HIV meds. I am on sustiva and Truvada. I am also taking TB drugs that include the notorious Rifampin. I am taking an extra 200mg of Sustiva since rifampin reduces its strength. I am thinking of starting to take megace the appetite stimulant due to a lot of weight loss. I have tried weight gainers from GNC. I would gain and when I stop taking them I lose all the gained little weight. My question is, I have tried to research on the enterractions (check spelling) between Rifampin and Megace to no avail, and if any what amount of dose would I be required to take?

I am well aware of all the side effects. Please help and thsnk you for answering my last question.

Gin

Answer

I am unaware of any specific drug interaction issues with Megace and the drugs you are taking. In my experience Megace -related weight gain was mostly water and not associated with an increase in lean body mass or any confirmed clinical benefit. Have you tried Marinol for appetite stimulation and have you had your hormone levels checked (thyroid and testosterone)? KH